MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that coil break occurred.A 10mmx50cm 2d interlock coil was selected for use on the embolization of hepatic artery aneurysm.During the procedure, resistance was felt when the physician tried to remove the coil from the microcatheter.The resistance during withdrawal increased, and after forcefully pulling out the coil from the microcatheter, the coil broke within the microcatheter.The device was fully removed from the patient's body and the procedure was completed with a different device.No complications were reported and the patient was stable post procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.Only the main coil was returned.Introducer sheath and pusher wire was not returned.The coil was inspected, and it was noticed kinked and stretched.No more damages were found in the returned device.Microscopic inspection of the main coil was performed and the zap tip was inspected, and no damages were found.The interlocking arm was inspected, and no damages were found.Dimensional inspection of the main coil was performed and the measured dimensions were within specification.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12662525
Report Number2134265-2021-13145
Device Sequence Number19886610
Product Code KRD
UDI-Device Identifier08714729765035
UDI-Public08714729765035
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0027132710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER - RENEGADE STC-18; MICROCATHETER - RENEGADE STC-18; MICROCATHETER - RENEGADE STC-18
Patient Age43 YR
Patient SexUnknown
Patient Weight70 KG